Arterial line kit for continuous hemodynamic monitoring b. Central venous catheter for drug administration c. Ice packs d. Cooling blanket and cooling machine filled with filtered water e. Rectal temperature probe for continuous temperature monitoring f. Sedation/ Neuromuscular blockade g. Mechanical ventilator without heated humidification N5. Baseline nursing assessment6,7,8,9 a. Baseline neurological assessment, including GCS and pupil assessment b. Baseline vital signs (heart rate, blood pressure, SpO2, ETCO2, EEG and cardiac rhythm assessment) c. Baseline skin assessment d. Baseline body temperature e. Baseline blood work: Potassium, Magnesium, Phosphate, Calcium, Glucose, ABG, PTT, INR, platelets, Amylase, AST, ALT, Bilirubin, Alkaline Phosphatase N6.
Mr. A is admitted to the critical care unit post bowel resection, splenectomy, acute respiratory distress syndrome (ARDS) and patient-ventilator dyssynchrony (PVD). He is an eighteen-year-old African American man who is placed on an IV infusion of Norcuron and Ativan. The major outcomes expected for Mr. A would be for him to be able to wean of the ventilator, be hemodynamically stable, heal adequately, tolerate his diet, have adequate bowel elimination, and be able to adjust to his life with optimal functioning. The problems that are to be manage include, being on the ventilator, being sedated, having an elevated temperature, having a low hemoglobin, post surgical bowel resection, splenectomy, hypoxia and diet intolerance.
2012). An anticholinergic nebulizer, ipratropium was given to mrs.Smith as per the order which helped to reduce dyspnea and cough slightly. Her Early warning score still remains 6. On detailed examination, Ed doctor suspected mrs.Smith may be having heart failure. ECG done on her which shows sinus tachycardia.
SEPSIS/SEPTIC SHOCK - 2013 Brittney Bonsall Xavier University July 27, 2015 Pathophysiology questions (50 points) Adv Nursing questions (85 points) Pharmacology (30 points) CASE PRESENTATION Emergency Department Mr. Roberts, a 72-year-old man, arrived in the emergency department unconscious, with stab wounds to the upper-right abdomen and lower-right chest that were sustained in his home while fighting off a burglar. The paramedics secured two large-bore intravenous (IV) catheters in his right and left antecubital spaces and infused Lactated Ringer’s (LR) solution wide open in both sites. An endotracheal tube was inserted, and ventilation with a resuscitation bag with 100% oxygen was begun. Pressure dressings to both wounds were secured.
Justin is the registered nurse that has been given the handover for Kelly Malone’s postoperative care in the surgical unit. Kelly Malone is a 49 female patient who has had a septoplasty and a right ethmoidectomy. Justin is working with Kelly to identify Kelly’s needs in order for Kelly to be discharged from the hospital. Kelly’s postoperative observations were a temperature of 36.2 degrees celsius; heart rate of 68 beats per minute; respiratory rate of 18 breaths per minute, blood pressure of 111 systolic over 73 diastolic millimetres of mercury; oxygen saturation at 93 percent of room air and a self-rated pain score of two out of ten. Kelly has a history of ‘not being able to breathe well through her nose’ and a history of disturbed sleep.
IV bolus of unfractionated Heparin or Subcutaneous injection of low molecular weight heparin (LMWH) may be used to prevent the formation of new blood clots. Nursing consideration: Require regular monitoring of activated partial thromboplasitn time (aPTT) and needed frequent heparin dose changes (Brunner and Suddarth’s, et al, 2010: 765). Fibrinolytic therapy: This therapy is given to dissolve the thrombus in the artery and restore the blood flow. There are two fibrinolytic drugs which are streptokinase and Recombinant tissue plasminogen activators (r-TPA) which includes Alteplase, reteplase and tenecteplase (Brunner and Suddarth’s, et al, 2010: 772).
He had a hard, swollen chin and he cried due to pain. Giving my patient’s scheduled medication and monitoring its effect was my number one priority. Another priority would be taking his vitals and assessment on time. I would note any changes and informed to my nurse if any abnormalities are present. I frequently check my patient and family member.
The physician has written discharge order for Rudd. Rudd`s son, Matthew is also at the bedside, waiting for the nurse to bring the discharge paperwork. Rudd`s blood work and X-ray, CT scan results do not show any signs of organ damage. The assigned RN checked vital signs before discharge. The vitals are as follows:
The anaesthetist removed the ETT and proceeded to place a tight fitted mask on patients face. (REF)She then alerted the team that there was a problem with the patient airway (REF). The mask did not mist up – indicating of no air movement return, there was no carbon dioxide trace on the capnography and the patient oxygen saturation dropped steadily from 100% to 90%. He instigated vigorous jaw thrust to improve oxygenation, and using continuous positive airway pressure(CPAP) to deliver 100% oxygen flow through the breathing bag attached to the anaesthetic machine but all this effort was not having any effect on the ventilation. He then asked my mentor the Operating Department Practitioner (ODP) to administer 50mg/5ml of intravenous Propofol.
While auscultating sounds of lung fields no wheezing was found, and VS were within normal range for patient as determined through comparison of chartings on 10/23/2015 thru the morning and lunch VS of 10/26/ 2015 before impaired gas exchange was detected. 10/26/2015 2. Administer O2 @ 2L N/C
So now that he was unable to get IV access, he had to obtain an intraosseous infusion (IO). Upon insertion of the IO, you could hear the drill perforate through the tibia. Through the access, Narcan was administered. The advance support provider then took over to establish an advanced airway. He was asking for certain equipment and I can remember feeling my adrenaline pump through my veins, it was really a mix of